|AZT anemia ?
Feb 2, 2004
Dear Dr. Robert,
I am the guy who sent you some questions a few months ago from Thailand. My wife started medication 6 months ago and went undetectable with CD4 to 439. She is on combivir+sustiva. I am still not on meds with VL 8800 and CD4 at 372. This question is related to the bloodwork of my wife which is a little out of range. Her RBC is measured at 3.2 (3 months ago 2.9), MCV at 108 (3 months ago at 109), HGB at 12.4 (3 months ago the same), rest of numbers near or in normal range. She does not have signs of fatigue, she feels great and has much more energy that 6 months ago. Should we worry about the RBC, MCV and HGB numbers ? Does this point to anemia ? What's your opinion on these numbers ? Could it be AZT related ?
Many thanks as always, you are a great guy.
Warm greetings from "birdflu" Thailand
Response from Dr. Frascino
It sounds like your wife is doing well on her current regimen undetectable viral load, CD4 count up to 439, no signs of fatigue, and actually has more energy than six months ago! That's all great news! The minor abnormalities in her CBC are most likely related to AZT, but seem to be holding steady. Assuming she continues to tolerate the medications well and doesn't develop any new symptoms, all that's needed is to recheck her blood tests every three months. Could she develop anemia? Sure, it's possible, but her numbers so far are not at all worrisome. Anemia is best diagnosed by looking at the hemoglobin (Hgb). The normal ranges are 12-16 g/dL for women and 14-18 g/dL for men. Your wife seems to be holding steady in the low-normal range, which is fine.
Watch for more and more HIV news coming from Thailand over the coming months, because the World AIDS Conference is scheduled to take place in Bangkok this summer!
Maybe it's just me, but the name of that city always sounds a bit sexual. Good luck and we would all appreciate it if you could clear up that bird flu problem before we all get there, OK?
Will loosing my spleen help my ITP?
anemia and hemophilia , which is worse?
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Bacteria That Causes Hepatitis B
- Can A Virgin Get Genital Warts?
- What Part Of The Body Is Affected By Hepatitis?
- Accidental Intake Of A Double Dose Of HIV Medication
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.